Alert archive / Mississippi / River Flood Warnings in 2025

River Flood Warning 27, NWS Mobile, AL

May 7, 2025George County, Greene County, Mississippi

NWS Mobile, AL issued this river flood warning at May 7, 2025, 8:59 AM CDT for George County, Greene County, Mississippi. It took effect at May 10, 2025, 9:00 PM CDT. It was in force for 47 hr.

The area

The outline as issued.

The facts

Issued
May 7, 2025, 8:59 AM CDT (13:59 UTC)
In effect from
May 10, 2025, 9:00 PM CDT
Expired
May 12, 2025, 7:30 PM CDT
In force
47 hr
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Flood severity
Minor

Counties George County, MS, Greene County, MS

The radar

The Mobile radar (KMOB), 68 km from the middle of the area, began a volume at 13:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Chickasawhay River at Leakesville (LEKM6). The gauge peaked at 18.89 ft at May 11, 2025, 4:00 AM CDT.

actionminormoderate15202505/0705/0805/0905/1005/1105/1205/1305/14
Action stage
15 ft
Minor stage
20 ft
Moderate stage
28 ft
Major stage
31 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02478500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

898 
WGUS44 KMOB 071359
FLWMOB

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Mobile AL
859 AM CDT Wed May 7 2025

...The National Weather Service in Mobile AL has issued a Flood 
Warning for the following rivers in Mississippi...

  Chickasawhay At Leakesville affecting George and Greene Counties.

For the Chickasawhay River...including Waynesboro, Leakesville...
Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov/mob. Click on 
the Rivers and Lakes menu for forecasts and observations.

The next statement will be issued when updates occur.


&&

MSC039-041-081400-
/O.NEW.KMOB.FL.W.0027.250511T0200Z-000000T0000Z/
/LEKM6.1.ER.250511T0200Z.250512T1200Z.000000T0000Z.NO/
859 AM CDT Wed May 7 2025

...FLOOD WARNING IN EFFECT FROM SATURDAY EVENING UNTIL FURTHER 
NOTICE...

* WHAT...Minor flooding is forecast.

* WHERE...Chickasawhay at Leakesville.

* WHEN...From Saturday evening until further notice.

* IMPACTS...At 20.0 feet, Flooding of lowlands will occur.

* ADDITIONAL DETAILS...
  - At 8:15 AM CDT Wednesday the stage was 14.6 feet.
  - Forecast...The river is expected to rise above flood stage
    late Saturday evening and continue rising to 21.0 feet Monday
    morning. Additional rises are possible thereafter.
  - Flood stage is 20.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3143 8857 3143 8846 3108 8854 3098 8873
      3100 8875 3110 8858


$$
10 follow-up statements
903 
WGUS84 KMOB 080059
FLSMOB

Flood Statement
National Weather Service Mobile AL
759 PM CDT Wed May 7 2025

...The Flood Warning is extended for the following rivers in 
Mississippi...

  Chickasawhay At Leakesville affecting George and Greene Counties.

For the Chickasawhay River...including Waynesboro, Leakesville...
Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Additional information is available at www.weather.gov/mob. Click on 
the Rivers and Lakes menu for forecasts and observations.




&&

MSC039-041-090100-
/O.EXT.KMOB.FL.W.0027.250510T1800Z-000000T0000Z/
/LEKM6.1.ER.250510T1800Z.250512T0600Z.000000T0000Z.NO/
759 PM CDT Wed May 7 2025

...FLOOD WARNING NOW IN EFFECT FROM SATURDAY AFTERNOON UNTIL FURTHER 
NOTICE...

* WHAT...Minor flooding is forecast.

* WHERE...Chickasawhay at Leakesville.

* WHEN...From Saturday afternoon until further notice.

* IMPACTS...At 20.0 feet, Flooding of lowlands will occur.

* ADDITIONAL DETAILS...
  - At 7:15 PM CDT Wednesday the stage was 17.0 feet.
  - Forecast...The river is expected to rise above flood stage
    early Saturday afternoon and continue rising to a crest of
    21.0 feet early Monday morning.
  - Flood stage is 20.0 feet.


&&

LAT...LON 3143 8857 3143 8846 3108 8854 3098 8873
      3100 8875 3110 8858


$$
983 
WGUS84 KMOB 081547
FLSMOB

Flood Statement
National Weather Service Mobile AL
1047 AM CDT Thu May 8 2025

...The Flood Warning is extended for the following rivers in 
Mississippi...

  Chickasawhay At Leakesville affecting George and Greene Counties.

For the Chickasawhay River...including Waynesboro, Leakesville...
Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov/mob. Click on 
the Rivers and Lakes menu for forecasts and observations.

The next statement will be issued when updates occur.


&&

MSC039-041-091600-
/O.EXT.KMOB.FL.W.0027.250510T2000Z-000000T0000Z/
/LEKM6.1.ER.250510T2000Z.250512T1200Z.000000T0000Z.NO/
1047 AM CDT Thu May 8 2025

...FLOOD WARNING NOW IN EFFECT FROM SATURDAY AFTERNOON UNTIL FURTHER 
NOTICE...

* WHAT...Minor flooding is forecast.

* WHERE...Chickasawhay at Leakesville.

* WHEN...From Saturday afternoon until further notice.

* IMPACTS...At 20.0 feet, Flooding of lowlands will occur.

* ADDITIONAL DETAILS...
  - At 10:15 AM CDT Thursday the stage was 17.5 feet.
  - Forecast...The river is expected to rise above flood stage
    Saturday afternoon and continue rising to a crest of 21.0
    feet Monday morning.
  - Flood stage is 20.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3143 8857 3143 8846 3108 8854 3098 8873
      3100 8875 3110 8858


$$

JP
690 
WGUS84 KMOB 090035
FLSMOB

Flood Statement
National Weather Service Mobile AL
735 PM CDT Thu May 8 2025

...The Flood Warning continues for the following rivers in 
Mississippi...

  Chickasawhay At Leakesville affecting Greene and George Counties.

For the Chickasawhay River...including Waynesboro, Leakesville...
Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov/mob. Click on 
the Rivers and Lakes menu for forecasts and observations.

The next statement will be issued when updates occur.


&&

MSC039-041-100045-
/O.EXT.KMOB.FL.W.0027.250510T2000Z-250514T0131Z/
/LEKM6.1.ER.250510T2000Z.250512T1200Z.250513T1930Z.NO/
735 PM CDT Thu May 8 2025

...FLOOD WARNING NOW IN EFFECT FROM SATURDAY AFTERNOON TO TUESDAY 
EVENING...

* WHAT...Minor flooding is forecast.

* WHERE...Chickasawhay at Leakesville.

* WHEN...From Saturday afternoon to Tuesday evening.

* IMPACTS...At 20.0 feet, Flooding of lowlands will occur.

* ADDITIONAL DETAILS...
  - At 7:15 PM CDT Thursday the stage was 17.0 feet.
  - Forecast...The river is expected to rise above flood stage
    Saturday afternoon to a crest of 21.0 feet Monday morning. It
    will then fall below flood stage early Tuesday afternoon.
  - Flood stage is 20.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3143 8857 3143 8846 3108 8854 3098 8873
      3100 8875 3110 8858


$$
275 
WGUS84 KMOB 091432
FLSMOB

Flood Statement
National Weather Service Mobile AL
932 AM CDT Fri May 9 2025

...The Flood Warning is extended for the following rivers in 
Mississippi...

  Chickasawhay At Leakesville affecting Greene and George Counties.

For the Chickasawhay River...including Waynesboro, Leakesville...
Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov/mob. Click on 
the Rivers and Lakes menu for forecasts and observations.

The next statement will be issued when updates occur.


&&

MSC039-041-101445-
/O.EXT.KMOB.FL.W.0027.250511T0130Z-000000T0000Z/
/LEKM6.1.ER.250511T0130Z.250512T1200Z.000000T0000Z.NO/
932 AM CDT Fri May 9 2025

...FLOOD WARNING NOW IN EFFECT FROM SATURDAY EVENING UNTIL FURTHER 
NOTICE...

* WHAT...Minor flooding is forecast.

* WHERE...Chickasawhay at Leakesville.

* WHEN...From Saturday evening until further notice.

* IMPACTS...At 20.0 feet, Flooding of lowlands will occur.

* ADDITIONAL DETAILS...
  - At 9:15 AM CDT Friday the stage was 17.2 feet.
  - Forecast...The river is expected to rise above flood stage
    tomorrow evening and continue rising to a crest of 21.0 feet
    Monday morning.
  - Flood stage is 20.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3143 8857 3143 8846 3108 8854 3098 8873
      3100 8875 3110 8858


$$

10
840 
WGUS84 KMOB 100059
FLSMOB

Flood Statement
National Weather Service Mobile AL
759 PM CDT Fri May 9 2025

...The Flood Warning is extended for the following rivers in 
Mississippi...

  Chickasawhay At Leakesville affecting Greene and George Counties.

For the Chickasawhay River...including Waynesboro, Leakesville...
Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov/mob. Click on 
the Rivers and Lakes menu for forecasts and observations.

The next statement will be issued when updates occur.


&&

MSC039-041-110100-
/O.EXT.KMOB.FL.W.0027.250511T0000Z-000000T0000Z/
/LEKM6.1.ER.250511T0000Z.250512T1200Z.000000T0000Z.NO/
759 PM CDT Fri May 9 2025

...FLOOD WARNING NOW IN EFFECT FROM SATURDAY EVENING UNTIL FURTHER 
NOTICE...

* WHAT...Minor flooding is forecast.

* WHERE...Chickasawhay at Leakesville.

* WHEN...From Saturday evening until further notice.

* IMPACTS...At 20.0 feet, flooding of lowlands will occur.

* ADDITIONAL DETAILS...
  - At 7:15 PM CDT Friday the stage was 17.7 feet.
  - Forecast...The river is expected to rise above flood stage
    tomorrow evening and continue rising to a crest of 21.0 feet
    Monday morning.
  - Flood stage is 20.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3143 8857 3143 8846 3108 8854 3098 8873
      3100 8875 3110 8858


$$
496 
WGUS84 KMOB 101446
FLSMOB

Flood Statement
National Weather Service Mobile AL
946 AM CDT Sat May 10 2025

...The Flood Warning is extended for the following rivers in 
Mississippi...

  Chickasawhay At Leakesville affecting George and Greene Counties.

For the Chickasawhay River...including Waynesboro, Leakesville...
Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov/mob. Click on 
the Rivers and Lakes menu for forecasts and observations.




&&

MSC039-041-111500-
/O.EXT.KMOB.FL.W.0027.250511T1630Z-000000T0000Z/
/LEKM6.1.ER.250511T1630Z.250512T1200Z.000000T0000Z.NO/
946 AM CDT Sat May 10 2025

...FLOOD WARNING NOW IN EFFECT FROM SUNDAY MORNING UNTIL FURTHER 
NOTICE...

* WHAT...Minor flooding is forecast.

* WHERE...Chickasawhay at Leakesville.

* WHEN...From Sunday morning until further notice.

* IMPACTS...At 20.0 feet, flooding of lowlands will occur.

* ADDITIONAL DETAILS...
  - At 9:15 AM CDT Saturday the stage was 18.3 feet.
  - Forecast...The river is expected to rise above flood stage
    late tomorrow morning and continue rising to a crest of 21.0
    feet Monday morning.
  - Flood stage is 20.0 feet.


&&

LAT...LON 3143 8857 3143 8846 3108 8854 3098 8873
      3100 8875 3110 8858


$$
687 
WGUS84 KMOB 111537
FLSMOB

Flood Statement
National Weather Service Mobile AL
1037 AM CDT Sun May 11 2025

...The Flood Warning continues for the following rivers in 
Mississippi...

  Chickasawhay At Leakesville affecting George and Greene Counties.

For the Chickasawhay River...including Waynesboro, Leakesville...
Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov/mob. Click on 
the Rivers and Lakes menu for forecasts and observations.




&&

MSC039-041-121545-
/O.EXT.KMOB.FL.W.0027.250514T1200Z-250515T1200Z/
/LEKM6.1.ER.250514T1200Z.250514T1200Z.250515T0600Z.NO/
1037 AM CDT Sun May 11 2025

...FLOOD WARNING NOW IN EFFECT FROM WEDNESDAY MORNING TO THURSDAY 
MORNING...

* WHAT...Minor flooding is forecast.

* WHERE...Chickasawhay at Leakesville.

* WHEN...From Wednesday morning to Thursday morning.

* IMPACTS...At 20.0 feet, Flooding of lowlands will occur.

* ADDITIONAL DETAILS...
  - At 10:15 AM CDT Sunday the stage was 18.9 feet.
  - Forecast...The river is expected to rise to a crest of 20.0
    feet Wednesday morning. It will then fall below flood stage
    early Thursday morning.
  - Flood stage is 20.0 feet.


&&

LAT...LON 3143 8857 3143 8846 3108 8854 3098 8873
      3100 8875 3110 8858


$$
376 
WGUS84 KMOB 120206
FLSMOB

Flood Statement
National Weather Service Mobile AL
906 PM CDT Sun May 11 2025

...The Flood Warning continues for the following river in 
Mississippi...

  Chickasawhay At Leakesville affecting George and Greene Counties.

For the Chickasawhay River...including Waynesboro, Leakesville...
Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov/mob. Click on 
the Rivers and Lakes menu for forecasts and observations.




&&

MSC039-041-130215-
/O.CON.KMOB.FL.W.0027.250514T1200Z-250515T1200Z/
/LEKM6.1.ER.250514T1200Z.250514T1200Z.250515T0600Z.NO/
906 PM CDT Sun May 11 2025

...FLOOD WARNING REMAINS IN EFFECT FROM WEDNESDAY MORNING TO 
THURSDAY MORNING...

* WHAT...Minor flooding is forecast.

* WHERE...Chickasawhay at Leakesville.

* WHEN...From Wednesday morning to Thursday morning.

* IMPACTS...At 20 feet, flooding of lowlands will occur.

* ADDITIONAL DETAILS...
  - At 8:15 PM CDT Sunday the stage was 18.8 feet.
  - Forecast...The river is expected to rise to a crest of 18.8
    feet just after midnight tonight. It will then fall below
    flood stage early Thursday morning.
  - Flood stage is 20 feet.
  - Flood History...This crest compares to a previous crest of
    20.0 feet on 10/05/2021.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3143 8857 3143 8846 3108 8854 3098 8873
      3100 8875 3110 8858


$$

BB
458 
WGUS84 KMOB 121527
FLSMOB

Flood Statement
National Weather Service Mobile AL
1027 AM CDT Mon May 12 2025

...The Flood Warning continues for the following rivers in 
Mississippi...

  Chickasawhay At Leakesville affecting Greene and George Counties.

For the Chickasawhay River...including Waynesboro, Leakesville...
Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov/mob. Click on 
the Rivers and Lakes menu for forecasts and observations.

The next statement will be issued when updates occur.


&&

MSC039-041-131530-
/O.CON.KMOB.FL.W.0027.250514T1200Z-250515T1200Z/
/LEKM6.1.ER.250514T1200Z.250514T1200Z.250515T0600Z.NO/
1027 AM CDT Mon May 12 2025

...FLOOD WARNING REMAINS IN EFFECT FROM WEDNESDAY MORNING TO 
THURSDAY MORNING...

* WHAT...Minor flooding is forecast.

* WHERE...Chickasawhay at Leakesville.

* WHEN...From Wednesday morning to Thursday morning.

* IMPACTS...At 20.0 feet, Flooding of lowlands will occur.

* ADDITIONAL DETAILS...
  - At 10:15 AM CDT Monday the stage was 18.6 feet.
  - Forecast...The river is expected to rise to a crest of 20.0
    feet Wednesday morning. It will then fall below flood stage
    early Thursday morning.
  - Flood stage is 20.0 feet.
  - Flood History...This crest compares to a previous crest of
    20.0 feet on 10/05/2021.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3143 8857 3143 8846 3108 8854 3098 8873
      3100 8875 3110 8858


$$
311 
WGUS84 KMOB 130030
FLSMOB

Flood Statement
National Weather Service Mobile AL
730 PM CDT Mon May 12 2025

...The Flood Warning is cancelled for the following rivers in 
Mississippi...

  Chickasawhay At Leakesville affecting Greene and George Counties.

MSC039-041-130130-
/O.CAN.KMOB.FL.W.0027.250514T1200Z-250513T0030Z/
/LEKM6.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
730 PM CDT Mon May 12 2025

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Chickasawhay At Leakesville.

* ADDITIONAL DETAILS...
  - At 7:15 PM CDT Monday the stage was 18.4 feet.
  - Forecast...The river is expected to fall to 15.8 feet
    Saturday evening.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3143 8857 3143 8846 3108 8854 3098 8873
      3100 8875 3110 8858


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this river flood warning went out at May 7, 6:23 AM CDT, 2 hours 36 minutes earlier.

Area forecast discussion, May 7, 6:23 AM CDT, 2 hours 36 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
623 AM CDT Wed May 7 2025

...New Aviation...

.DISCUSSION...
Issued at 247 AM CDT Wed May 7 2025

An upper low over the central Plains (left over from a defunct
omega block) advances slowly eastward and is absorbed into an
evolving upper trof over the eastern states on Thursday. This
results in a positively tilted upper trof stretching from the
interior eastern states into the southern Plains, but proves to be
temporary and splits on Friday to form a broad upper low over the
ArkLaTex region with another upper low forming over the northeast
states (which later ejects well off to the north). A frontal
boundary will be oriented east-west across the marine area this
morning then lifts northward through the area as a warm front
during the day, and is anticipated to stall across northern
Mississippi/Alabama tonight. In response to the changing upper
level pattern, a somewhat diffuse inverted surface trof located
roughly from Arkansas into eastern Texas meanwhile drifts toward
the forecast area, and the stalled frontal boundary slowly returns
into or nearly into the northern portion of the forecast area by
Thursday afternoon. The frontal boundary sinks slowly southward to
near the coast Thursday night then meanders over the southern
portion of the area on Friday while the weak inverted surface trof
lingers just west of the area and extends into the north central
Gulf.

The movement of the frontal boundary along with a series of
shortwaves moving across the area will support likely to
categorical pops today with a round of convection early this
morning along with another round of convection possible this
afternoon. Very high pops continue for Thursday and Friday for
similar reasons. A Flash Flood Watch remains in effect through
Thursday for southeast Mississippi as well as extreme southwest
Alabama, and the latest model guidance generally supports the
highest rainfall amounts within the current Flash Flood Watch
area. Some strong storms will be possible through Thursday as
well. The broad upper low becomes better defined while creeping
to the lower Mississippi River valley through Sunday, and in the
process the weak inverted surface trof likewise becomes better
defined and evolves into a surface low over/near the north central
Gulf coast. The upper low is anticipated to weaken going into
Monday then break down to an open wave and lift into the interior
eastern states on Tuesday, with the surface low meanwhile
dissipating. This pattern will support likely pops for Saturday
and Sunday, and mostly likely pops for Monday, then rain chances
finally taper off to slight chance to chance pops for Tuesday. /29

&&

.AVIATION...
(12Z TAFS)
Issued at 618 AM CDT Wed May 7 2025

A weakening area of rain with a few embedded thunderstorms is
moving over the forecast area. The back edge of the rain is
moving over Mississippi at this time. General MVFR/VFR conditions
were noted with local drops to low end MVFR /IFR at 11z. The rain
is expected to move east of the area today. Northerly winds of 5
to 10 knots in the rain will transition to southeast to south
5 to 10 knots after the rain ends.
/16

&&

.MARINE...
Issued at 247 AM CDT Wed May 7 2025

A light to moderate easterly to southeasterly flow is expected to
become southerly on Thursday, although there remains the
potential for a stronger flow to develop depending on if showers
and storms affecting the area become more organized. A light
southwesterly flow is anticipated for Friday, then a predominately
southerly flow follows for Saturday and Sunday. /29

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Flood Watch through Thursday afternoon for ALZ052-261>266.

FL...None.
MS...Flood Watch through Thursday afternoon for MSZ067-075-076-078-
     079.

GM...None.
&&

This product is also available on the web at:
www.weather.gov/mob

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 8:49 PM CDTSpecial Weather StatementMOBStone41 min
May 7, 12:21 AM CDTSpecial Weather StatementMOBGreene, Perry, Stone54 min
May 7, 12:49 AM CDTSevere Thunderstorm WarningMOBGeorge, Greene, Perry, Stone41 min
May 7, 1:17 AM CDTSpecial Weather StatementMOBGeorge43 min
May 7, 1:56 AM CDTAreal Flood AdvisoryMOBGeorge, Greene, Perry, Stone3 hr
May 7, 9:07 AM CDTRiver Flood WarningMOBGeorge, Greene, Perry9 days

Nearby

River Flood Warnings in Mississippi, 2025Every river flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.